Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2005, 3:59 PM MDT for Albany County, Wyoming. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 3:59 PM MDT (21:59 UTC)
- Expired
- Jun 16, 2005, 4:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:04 PM MDT | HAIL 0.88 | 3 S Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 162200 SVRCYS WYC001-162245- /O.NEW.KCYS.SV.W.0047.050616T2159Z-050616T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT THU JUN 16 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF LARAMIE * UNTIL 445 PM MDT * AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST SOUTH OF LARAMIE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... LARAMIE BY 445 PM MDT HAIL UP TO NICKEL SIZE HAS BEEN REPORTED 3 MILES SOUTH OF LARAMIE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 162213 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT THU JUN 16 2005 WYC001-162245- /O.CON.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/ ALBANY WY- 412 PM MDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH CENTRAL ALBANY COUNTY... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-80 MM 316 NEAR LARAMIE. THIS STORM WAS WAS MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LARAMIE BY 405 PM MDT I-80 MM 316 BY 430 PM MDT I-80 MM 323 BY 445 PM MDT LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545 $$ SOWKO
000 WWUS55 KCYS 162233 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT THU JUN 16 2005 WYC001-162245- /O.CON.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/ ALBANY WY- 428 PM MDT THU JUN 16 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR SOUTH CENTRAL ALBANY COUNTY... AT 422 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. HAIL TO 1/2 INCH IN DIAMETER WAS REPORTED AT 415 PM 4 MILES SOUTH OF LARAMIE. THIS STORM WAS LOCATED NEAR I-80 MM 316...5 MILES EAST OF LARAMIE...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 316 BY 425 PM MDT I-80 MM 323 BY 445 PM MDT LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545 $$ SOWKO
000 WWUS55 KCYS 162243 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 441 PM MDT THU JUN 16 2005 WYC001-162251- /O.EXP.KCYS.SV.W.0047.000000T0000Z-050616T2245Z/ ALBANY WY- 441 PM MDT THU JUN 16 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALBANY COUNTY EXPIRES AT 445 PM MDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. SMALL HAIL AND HEAVY RAIN WILL REMAIN A POSSIBILITY WITH THIS STORM EAST OF LARAMIE IN ALBANY COUNTY THROUGH 5 PM. LAT...LON 4132 10581 4111 10569 4115 10535 4139 10545 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 16, 2:00 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT THU JUN 16 2005 .SHORT TERM...WEAK UPPER RIDGE WILL BE OVER THE AREA TONIGHT. SW UPPER DIVERGENT FLOW WILL OCCUR FRIDAY AS AN UPPER LOW APPROACHES THE NW COAST. SOUTHERLY WINDS WILL CONTINUE ACROSS THE CWA TONIGHT AND FRIDAY. SOME SHEAR WILL EXIST THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF THE LARAMIE RANGE...WITH SOUTH WINDS AT THE SURFACE AND SOUTHWEST WINDS AT 700 MB. LOW LEVELS WILL BE DRY THIS EVENING...BUT WILL MOISTEN SOMEWHAT TONIGHT AND FRIDAY. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. LIS WILL BE FROM -1 TO -3 ACROSS THE CWA LATE THIS AFTERNOON AND EARLY EVENING...WITH CAPE VALUES FROM 500 TO 900 J/KG. UPPER LEVEL WINDS ARE WEAK ALL THE WAY UP TO 100 MB...SO ANY STORMS THAT DO GO SEVERE WILL ONLY REMAIN SEVERE FOR A SHORT TIME AS DOWNDRAFTS WILL CUT OFF UPDRAFTS. THESE PULSE TYPE STORMS CAN BE EXPECTED EAST OF THE LARAMIE RANGE LATE THIS AFTERNOON AND EARLY EVENING AND SHOULD BE ISOLATED IN NATURE. THETA E RIDGE AXIS SHIFTS INTO CENTRAL NEBRASKA LATER THIS EVENING. WITH MID LEVEL MOISTURE PRESENT ON FRIDAY AFTERNOON AND SURFACE BASED INSTABILITY...WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL ACROSS THE AREA. KMD .LONG TERM...FRI NGT THRU MON...OVERALL PICTURE IS FOR UPPER HEIGHTS TO GRADUALLY RISE ACROSS THE CNTRL U.S. AS UPPER RIDGE BECOMES STRONGLY ESTABLISHED...ESPECIALLY SUN AND MON. LOOKS LIKE THERE WILL BE SOME LATE NIGHT AND EARLY MORNING LOW CLDS FRI NGT/SAT MRNG MOSTLY IN THE NEB PNHNDL AS A GOOD MOIST SSE LOW LEVEL FLOW PERSISTS. HOWEVER...WITH RISING HGTS AND TEMPS ALOFT...BELIEVE THERE WILL BE A MODERATELY STRONG CAP WHICH SHLD PREVENT ANY STORMS FROM FORMING EVEN THO DEWPOINTS ARE HIGH. THERE MAY BE A BIT MORE ACTVTY AROUND ON FRI EVNG BASED ON CURRENT SATELLITE TRENDS. MODELS PICK UP ON THIS...AND LIMIT PCPN DVLPMNT. TEMPS TO RISE...WOULD HAVE LIKED TO GO A FEW DEGS WARMER THAT WHAT WE HAVE NOW IN FCST... BUT GENERAL TREND IS THERE. FOR TUESDAY THROUGH THURSDAY...BROAD RIDGE IN PLACE CENTERED OVER SE CO/NE NM WITH SHORTWAVE MIGRATING ALONG THE US/CANADIAN BORDER. RIDGE AMPLIFIES TUESDAY AS WEST COAST CUTOFF MIGRATES SOUTHWARD ALONG THE WEST COAST. ABOVE NORMAL TEMPERATURES CONTINUE WITH AMPLIFYING RIDGE WITH LITTLE IF ANY PRECIP CHANCES. GFS HAS A FEW EMBEDDED VORTICES MIGRATING OVER RIDGE...PROVERBIAL RING OF FIRE...HOWEVER ANY THUNDERSTORMS WHICH DEVELOP SHALL BE ISOLATED IN NATURE. GFS HINTS AT WINDS HAVING MORE OF A WESTERLY COMPONENT AS WE HEAD INTO NEXT WEEK. IF THIS WERE TO VERIFY...CHEYENNE MAY REACH 90 DEGREES WITH HELP FROM DOWNSLOPING WINDS. BY LATE NEXT WEEK...WEST COAST CUTOFF ACCELERATES NE AND ATTM...APPEARS WILL MIGRATE OVER RIDGE AND MAY FLATTEN JUST A BIT. NONETHELESS ABOVE NORMAL TEMPS WITH BELOW NORMAL PRECIP CONTINUES NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 16, 9:30 AM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MDT THU JUN 16 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-171115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 930 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE BY LATE AFTERNOON AND EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT DEVELOP. A FEW OF THE STORMS COULD BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND DIME SIZE HAIL OR LARGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS CONVERSE...NIOBRARA... SIOUX...DAWES AND BOX BUTTE COUNTIES IN THE AFTERNOONS AND EVENINGS ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. WYZ061>066-171115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 930 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOONS AND EVENINGS ON FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RUBIN/KMD
In the hours before
Local storm report, Jun 16, 12:54 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 6 S BRIDGEPORT 41.58N 103.10W
06/15/2005 0.88 INCH MORRILL NE PUBLIC
&&
JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:10 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.